Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 19, 2014, 9:52 AM EST for Montgomery County, Treutlen County, Wheeler County, Georgia. It took effect at Jan 19, 2014, 1:00 PM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2014, 9:52 AM EST (14:52 UTC)
- In effect from
- Jan 19, 2014, 1:00 PM EST
- Expired
- Jan 19, 2014, 7:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Montgomery County, GA, Treutlen County, GA, Wheeler County, GA
The river
Written for the forecast point Oconee River at Highway 280 near Mount Vernon (MTVG1). The gauge peaked at 16.06 ft at Jan 19, 2014, 6:00 PM EST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02224500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
919
WGUS42 KFFC 191452
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 AM EST SUN JAN 19 2014
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
WHEELER COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC209-283-309-200000-
/O.NEW.KFFC.FL.W.0026.140119T1800Z-140120T0000Z/
/MTVG1.1.ER.140119T1800Z.140119T1800Z.140119T1800Z.NO/
952 AM EST SUN JAN 19 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR THE OCONEE RIVER NEAR MOUNT VERNON.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 9 AM SUNDAY THE STAGE WAS 15.9 FEET AND SLOWLY RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET.
* FORECAST TO RISE TO AROUND 16 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE LATER THIS EVENING.
* AT 16 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
WOODLANDS...PASTURES AND NATURAL FLOOD PLAIN ALONG THE RIVER
UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 280. FLOOD
WATERS REACH THE TOP OF A BOAT RAMP BY THE BRIDGE ON THE WHEELER
COUNTY SIDE OF THE RIVER.
&&
LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
3195 8259 3218 8268
$$1 follow-up statement
697
WGUS82 KFFC 191547
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1047 AM EST SUN JAN 19 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
WHEELER COUNTIES
GAC091-271-315-200547-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-140121T1800Z/
/ABBG1.1.ER.140118T1000Z.140119T1415Z.140121T1200Z.NO/
1047 AM EST SUN JAN 19 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL TUESDAY AFTERNOON.
* AT 10 AM SUNDAY THE STAGE WAS 12.5 FEET AND RISING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 12 FEET.
* THE RIVER HAS NEARLY CRESTED AND EXPECTED TO SLOWLY FALL BELOW FLOOD
STAGE SOMETIME TUESDAY MORNING.
* AT 13 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER
CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY
PARK AND PARKING LOT AT THE ABBEVILLE BOAT RAMP ALSO EXPANDS.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$
GAC209-283-309-200000-
/O.CON.KFFC.FL.W.0026.140119T1800Z-140120T0000Z/
/MTVG1.1.ER.140119T1800Z.140119T1800Z.140119T1800Z.NO/
1047 AM EST SUN JAN 19 2014
THE FLOOD WARNING CONTINUES FOR
THE OCONEE RIVER NEAR MOUNT VERNON.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 10 AM SUNDAY THE STAGE WAS 16 FEET AND NEARLY STEADY.
* MINOR FLOODING IS EXPECTED.
* FLOOD STAGE IS 16 FEET.
* FORECAST TO REMAIN STEADY AROUND 16 FEET THIS AFTERNOON... THEN FALL
BELOW FLOOD STAGE BY THIS EVENING.
* AT 16 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
WOODLANDS...PASTURES AND NATURAL FLOOD PLAIN ALONG THE RIVER
UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 280. FLOOD
WATERS REACH THE TOP OF A BOAT RAMP BY THE BRIDGE ON THE WHEELER
COUNTY SIDE OF THE RIVER.
&&
LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
3195 8259 3218 8268
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 19, 9:45 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 19, 9:45 AM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 AM EST SUN JAN 19 2014 .UPDATE... ALL IN ALL A NICE DAY IN STORE THE REST OF TODAY WITH SUNNY SKIES PREVAILING FOR MOST OF NORTH AND CENTRAL GA. WINDS WILL KICK UP SOME WITH THE NOW DRY COLD FRONT MOVING ACROSS. FORECAST HIGH TEMPERATURES RUNNING 3-4 DEGREES BELOW NORMAL. BDL && .PREV DISCUSSION... /ISSUED 641 AM EST SUN JAN 19 2014/ UPDATE... SENDING A QUICK UPDATE TO INCREASE POPS SOMEWHAT ACROSS EXTREME SOUTHWEST ZONES WHERE THE PASSING SHORTWAVE IS KICKING UP MORE PRECIP THAN EARLIER ANTICIPATED. EVEN SEEING SOME LIGHTNING OUTSIDE OF OUR FORECAST AREA...SORT OF SURPRISING CONSIDERING THERE IS NO CONVECTIVE INSTABILITY /EVEN MUCAPE/ TO SPEAK OF ON THE SPC MESOANALYSIS. WILL HAVE TO MONITOR AS THE AREA OF LIGHT RAIN PASSES BY OUR SOUTHERN BORDER. FOR NOW ONLY USED LIGHT RAIN WORDING. TDP PREV DISCUSSION... /ISSUED 254 AM EST SUN JAN 19 2014/ SHORT TERM /TODAY THROUGH MONDAY/... GENERALLY QUIET THROUGH THE SHORT TERM. THE MAIN SENSIBLE WEATHER IMPACTS ARE ONGOING RIGHT NOW AHEAD OF AN UPPER SHORTWAVE AND ATTENDANT...MAINLY DRY...FRONT. LIGHT RETURNS SHOWING UP ON RADAR... BUT SO FAR NO OBSERVATIONS OF ANYTHING REACHING THE GROUND AND NO COMMENTS ON SOCIAL MEDIA PLATFORMS OF ANY FLURRIES OR SNOW SHOWERS IN THE MOUNTAINS...AT LEAST AT AFD TIME. TEMPS ACROSS NORTH GEORGIA ARE QUITE A BIT WARMER THAN EXPECTED AND DEWPOINTS QUITE A BIT DRIER...SO MOST OF THESE LIGHT RETURNS REMAIN VIRGA. 2AM OBS AT KATL TEMP OF 43 AND DEW POINT OF 19...SO DEFINITELY A WAYS TO GO BEFORE SATURATION. THE FRONT SHOULD PASS THROUGH BETWEEN 12-18Z WITH WINDS INCREASING SOMEWHAT BEHIND THE FRONT BUT REMAINING BELOW WIND ADVISORY CRITERIA. NEARLY ZONAL FLOW IN PLACE ON MONDAY AND TEMPS RESPOND ACCORDINGLY TO INCREASING THICKNESSES...WITH HIGHS ON MONDAY RISING INTO THE UPPER 50S NORTH TO MID 60S SOUTH. MEANWHILE...ANOTHER STRONG SHORTWAVE WILL DIG INTO THE UPPER MIDWEST...PUSHING ANOTHER DRY FRONT TOWARD THE SOUTHEAST WHICH WILL IMPACT TEMPS FOR US AS WE TRANSITION INTO THE EXTENDED. TDP LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE ACTIVE NORTHWEST FLOW CONTINUES OVER THE CWA THROUGH THE LONG TERM. THE NEXT SHORT WAVE...PROGGED BY BOTH ECMWF/NAM/GFS...MOVES ACROSS THE CWA MONDAY NIGHT/EARLY TUESDAY. THIS APPEARS TO BE ANOTHER DRY FRONT WITH ONLY A FEW SPRINKLES/FLURRIES EXPECTED MONDAY NIGHT WITH FLURRIES ACROSS THE MOUNTAINS ON TUESDAY. VERY STRONG COLD ADVECTION TUESDAY WITH GUSTY NORTHWEST WINDS. THE NEXT WAVE MOVES ACROSS THE CWA LATE WEDNESDAY NIGHT/THURSDAY. AGAIN THIS APPEARS TO BE FAIRLY DRY WITH ONLY A FEW SPRINKLES/FLURRIES EXPECTED...MAINLY THURSDAY MORNING. THE MODELS DIFFER ON STRENGTH OF THE WAVE COMING THROUGH FRIDAY NIGHT/SATURDAY. THE ECMWF HAS A WET FORECAST AND DEVELOPING A GULF LOW OVER THE NORTHERN GULF WHILE THE GFS HAS A FAIRLY DRY SYSTEM SYSTEM. AT THIS TIME WILL MAINTAIN A DRY FORECAST AS BOTH MODELS HAVE BEEN OVER-DOING THE AMOUNT OF MOISTURE WITH THE SYSTEMS. LOOKS LIKE A COLD LONG TERM WITH TEMPERATURES EXPECTED TO BE BELOW NORMAL THROUGH THE LONG TERM. 17 && FIRE WEATHER... FUEL MOISTURES SOLIDLY BELOW 8 PERCENT SATURDAY AFTERNOON AND EVENING. RH VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS AND WINDS WILL REMAIN JUST BELOW...BUT BARELY. NO PLANS TO ISSUE A FIRE DANGER STATEMENT AT THIS TIME BUT CAUTION SHOULD STILL BE EXERCISED. && AVIATION... 12Z UPDATE... VFR THROUGH THE PERIOD WITH FEW-SCT 3-4KFT DEVELOPING THIS AFTERNOON. EXPECT SKC EVERYWHERE AFTER 00Z. WINDS W THROUGH THE PERIOD WITH LOW-END GUSTINESS THIS AFTERNOON SUBSIDING THIS EVENING BUT GENERALLY REMAINING 5-10KT INTO AT LEAST THE EARLY OVERNIGHT HOURS. //ATL CONFIDENCE...12Z UPDATE... HIGH ON ALL ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 29 60 35 / 5 0 0 5 ATLANTA 48 32 57 37 / 5 0 0 5 BLAIRSVILLE 43 26 53 28 / 10 0 0 5 CARTERSVILLE 47 26 57 30 / 0 0 0 5 COLUMBUS 53 32 61 38 / 5 0 0 5 GAINESVILLE 47 30 56 35 / 5 0 0 5 MACON 55 29 61 35 / 5 0 0 5 ROME 47 25 57 30 / 0 0 0 5 PEACHTREE CITY 50 25 59 32 / 5 0 0 5 VIDALIA 57 33 63 39 / 5 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL
Hazardous weather outlook, Jan 19, 8:57 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 857 AM EST SUN JAN 19 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 857 AM EST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING DRY AND STABLE CONDITIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEAK BUT DRY COLD FRONTS WILL CONTINUE TO MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGH SATURDAY. HIGH PRESSURE BUILDING INTO THE REGION BEHIND THESE FRONTS WILL CONTINUE TO KEEP THE ATMOSPHERE DRY AND STABLE...AS WELL AS BRING BELOW NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.